I believe I can help you with your concern
I am so sorry that your husband is experiencing these anger issues and is hostile towards you and blaming you for his issues.
If he stopped all of the medicine abruptly, especially the Effexor since it was at a high dose, this can cause a withdrawal symptom of increased anger and irritability initially.
If he has expressed thoughts about hurting you at all, then yes I agree that you must call the police for your own safety
His issues are definitely severe and he needs to continue his treatment as it was working well for him and his symptoms of anger/hostility. You can try to see if he would be open to couple's therapy to get him to seek treatment. I would use the pronouns "us" and "we" a lot to not blame him entirely, as this will cause him to be defensive and resistant to you, but to show that you two are a team in this together.
Also this worksheet, if he chooses to use it can help him express his anger in a more assertive and appropriate manner.
I am disappointed that the mental health professionals we saw have never followed up as this just further cements his lack of trust in them and in the general counselling profession. Thank you for the worksheet. I may have to enist the help of his siblings( who live 800 miles away) to try to get through to him.
In addition, this book can be helpful in providing you with techniques and insights into helping you get through to your husband more about his mental health issues.
I am sorry that his mental health professionals have not followed up either, that is truly disappointing, but most mental health professionals in practice are usually underfunded and many patients refuse to continue treatment without giving a reason. Still with the medications he was on, it would have been wise for his treatment team to contact him.
He can learn to help himself with his treatment if he wants, since he may not feel confident working with other mental health professionals. I can recommend some good treatment books that may help him if you like.
Thank you for your advice and suggested materials.